MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 3/4 39MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 3/4 39MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWP2390
Medical Device Problem Codes Material Fragmentation (1261); Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent surgery for shoulder issues, experiencing popping sensations.A significant pop occurred while lifting a 50-pound bag of feed, leading to the discovery of poly dissociation with metal fragments visible on x-ray.Surgery was performed to remove old poly and debris and replace it with new poly.Post-op x-rays showed favorable results.The hospital required the implant to be tested by pathology, with the patient expecting to receive it back in a couple of weeks.Notable circumstances include the patient's active lifestyle as a farmer.Some debris was observed initially but appeared to have been successfully removed during the procedure.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
Product not returned, lost during transit the reported event was confirmed, based on the medical opinion on the provided x-ray.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing & design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by heavy weightlifting which is not intended during post operative care.The product was lost/not returned.A nonconformance was opened to investigate further what are the root causes.If the product is found, the investigation will be reopened and reworked.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM REV INSERT SZ 3/4 39MM DIA +0
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19120377
Report Number0001649390-2024-00162
Device Sequence Number15516054
Product Code PHX
UDI-Device Identifier00846832084487
UDI-Public00846832084487
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/11/2025
Device Catalogue NumberDWP2390
Device Lot Number9145AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown